Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 3, 2024, 3:28 AM CST for Pawnee County, Oklahoma. It took effect at Mar 3, 2024, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2024, 3:28 AM CST (09:28 UTC)
- In effect from
- Mar 3, 2024, 12:00 PM CST
- Expired
- Mar 3, 2024, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS84 KTSA 030928 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 328 AM CST Sun Mar 3 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... OKZ054-059-040100- /O.UPG.KTSA.FW.A.0002.240303T1800Z-240304T0100Z/ /O.NEW.KTSA.FW.W.0002.240303T1800Z-240304T0100Z/ Osage-Pawnee- 328 AM CST Sun Mar 3 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Southwest winds gusting to around 35 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions expected with highs in the lower 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
947 WWUS84 KTSA 032033 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 233 PM CST Sun Mar 3 2024 ...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED TODAY... OKZ054-059-040100- /O.CON.KTSA.FW.W.0002.000000T0000Z-240304T0100Z/ Osage-Pawnee- 233 PM CST Sun Mar 3 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES... * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...Southwest winds gusting 25 to 35 mph. * HUMIDITY...Afternoon RH values falling into the 15 to 25 percent range. * TEMPERATURE...Unseasonably warm conditions expected with highs in the lower 80s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:30 PM CST, 4 hours 58 minutes earlier.
Area forecast discussion, Mar 2, 10:30 PM CST, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1030 PM CST Sat Mar 2 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 915 PM CST Sat Mar 2 2024 Only high clouds to contend with during the overnight period. Sfc winds will stay up overnight which will result in mild low temperatures. Current forecast looks in good shape per latest trends/observations, so no first period update is required at this time. && .LONG TERM... (Sunday through Saturday) Issued at 213 PM CST Sat Mar 2 2024 Strong south/southwest winds will continue on Sunday with gusts around 35 mph likely across northeast Oklahoma. Although there remains some uncertainty regarding how far east dry line progresses during the day, general model consensus indicates that Pawnee/Osage counties still have greatest likelihood of RH values falling below 25 percent and therefore a fire weather watch has been issued for those two counties. Latest satellite imagery indicating dormant grass remains over much of western/central Osage county, which would be very receptive to any fires that initiate. The window for any red flag conditions will likely be fairly brief (2-3 hours), before low level moisture surges north across aforementioned area. Low level moisture will continue to increase during the day Monday ahead of cold front, forecast to move into portions of northeast Oklahoma by late afternoon. Although forcing will not be overly robust, scattered showers/thunderstorms will likely develop along front as boundary pushes into southeast Oklahoma/northwest Arkansas Monday evening into the overnight hours. Instability/shear profiles suggest a few of these storms could be severe with large hail, especially given the steep lapse rates/low wet-bulb zero heights. Any severe threat will likely diminish late Monday night as instability continues to diminish with frontal boundary potentially stalling in the higher terrain of southeast Oklahoma. Precipitation chances could linger on Tuesday near stalled boundary, but better chances for widespread showers/isolated thunderstorms expected Wednesday night into Thursday as upper wave approaches in stronger southwest flow aloft. PWATs in excess of an inch, which is seasonably high for this time of year, should allow the potential for more widespread beneficial rainfall Thursday/early Friday ahead of next cold front. && .AVIATION... (06Z TAFS) Issued at 1028 PM CST Sat Mar 2 2024 VFR conditions will continue for the entire forecast period, with LLWS continuing into Sunday morning. South winds will gust to near 30 knots at times, especially during the day Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 80 61 80 / 0 0 10 10 FSM 52 78 58 77 / 0 0 10 30 MLC 57 77 61 79 / 0 0 0 10 BVO 52 82 56 79 / 0 0 10 10 FYV 52 77 56 76 / 0 0 10 40 BYV 55 77 59 74 / 0 0 0 40 MKO 56 78 60 77 / 0 0 10 20 MIO 56 78 60 77 / 0 0 10 20 F10 57 79 61 79 / 0 0 0 10 HHW 56 77 60 77 / 0 0 0 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....12 AVIATION...05
Hazardous weather outlook, Mar 2, 4:46 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CST Sat Mar 2 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031300- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CST Sat Mar 2 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Areawide. ONSET...Ongoing...but lessening some after sunset. FIRE WEATHER DANGER. RISK...Elevated. AREA...Areawide. ONSET...Ongoing...but diminishing after sunset DISCUSSION... Elevated fire weather danger will continue into the evening. After sunset, winds will continue at lower speeds overnight while relative humidity values increase. This will reduce the fire threat during that period. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. EXTENDED DISCUSSION... Warm, dry, and windy weather continues Sunday. On Monday a few thunderstorms are possible, some of which could be severe. The most likely area for this will be southeast OK and west-central AR. Another round of active weather will then move in Wednesday- Friday bringing windy conditions and another chance of rain and thunder. Areas of heavy rain may develop with that system but details are unclear given it is several days away. weather.gov/tulsa contains additional information.
Nearby
Red Flag Warnings in Oklahoma, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.